Stomach discomfort after being told disease inactive

Had a 2nd session of chemo, told by onc when visiting him after final scan, disease inactive and seemed pleased my question is I am very constipated and my tummy seems uncomfortable after eating, I only saw the onc about 5weeks ago and chemo finished end August. I am so worried it has returned again has anyone else experienced this. Love this site it keeps me sane hugs to all x

5 Replies

oldestnewest
  • Loads of reasons this could be happening - not least of all tension. Presuming you are eating the right things. Get your GP to check it out, but chemo is notorious for causing constipation. They will give you something to help, but loads of syrup of figs, dried figs, water, etc from the day before your next treatment will ease things.

    Very best wishes,

    Isadora.

  • Hi Nikki

    I finished chemo in Mid August and have had this and can totally identify with your worries! My onc. prescribed Bisacodyl and that helped. Also, as Isadora says, eating the right things helps too - luckily I like prunes! Onc. says it is probably just the gut settling down after all the surgery/chemo.

    Good luck, Monique x

  • Hi Nikki,

    It is good news your cancer is inactive....the tummy discomfort is I think par for the course but there is no harm in getting it checked out ...personally I often get this discomfort and my recurrence wasn't there but in another place...the best advice I was given for constipation was pears after trying all sorts and eating a lot of the usual fruit that most people suggests but my doctor suggested pears which I thought was strange.. but you know what they work . I researched why this is (never heard anyone suggest this before) and they break down easily so even the skin doesn't hang around..(very organic) I have always got a supply of pears at the ready now...I do hope you will feel better soon...sending you best wishes love

    x G x :-)

  • Hi nikki!

    I have abdominal discomfort and especially constipation because of my pain relief. The district nurses were great and came out to administer assistance (I nicknamed them 'dynarod') they recommended movicol which I now get on prescription and keep in. I found that fresh fruit helped especially pears and figs! My local deli stocks some fantastic chocs that are fig paste covered in dark choc. Spanish I think! Taste great and have the required effect. The stoma makes constipation a worse prob as the district nurses can no longer administer enemas. On the other hand I irrigate now so it is a DIY job! LOL!

    Take care of yourself!

    Love M

    Xxxx

  • Hi Nikki, I finished my chemo in June. Just to say that I don't have constipation but my tummy is also uncomfortable after eating, especially if eating a large meal. Everything seems so much larger than it would have been pre-ovca but it naturally reduces (thank goodness) to normal when waking in the morning. I just assume that it's due to the omentum being removed during surgery, that's my guess. I recently had a CA125 test and it has reduced further.

    Take Care

    Sue

You may also like...